Progesterone (norethisterone,utovlan) makes me tired

>>  Sunday, October 12, 2014

Since I have fallen into the perimenopause zone all things menstrual have been coming increasingly difficult.

(OK readers if you are likely to be going eeuuuuuuurgh TMI about menstruation just click the X now and come back at the next post)

I have found that in general I get so tired before my period I am really struggling but beyond that the actual practicalities with dealing with the type of bleed I now have is almost impossible.  I can't imagine that any man (including male doctors) actually grasp what the reality is and even ladies unless you have experienced this, it's a tough one to relate too.

My legs are like dead weights, I can hardly get them to go up stairs let alone round fields.  My head feels very cloudy, almost like being hungover. But the bleed, oh man!   45 minutes will be as much as a super duper allay ooper tampax can go and I have to wear a towel too just in case.

45 minutes isn't actually that long when you are on a car journey or in a work meeting.  It basically means my life has to go on hold for a few days and I struggle through the essentials like going to work and Ranger meetings.

The thought of being on holiday in a very hot country unable to go into a pool left me cold, so I went to the doctor and asked for a delaying tactic.   He gave me norethisterone (utovlan) tablet.  Each table is 5mg with one to be taken 3 times a day from 3 days before I thought my period was due to 3 days before it is ok for it to start. With the warning 'expect a heavy period after taking this'.  'Like it can get any worse' I thought.

I carefully read the leaflet and had a hunt around the internet too to make sure it didn't have any known issues with the nortriptyline that I take. All seemed well.

Except within a day of starting to take the tablets I was pooped, totally shattered, sleeping soundly, for long hours and waking like I hadn't slept at all.  So I went back to the great god google and had another go.

What I found were forums of ladies saying how dreadful progesterone tablets made them feel, how they could only take them at night but even then they were struggling during the day.

Since I have been taking nortriptyline  I have found that any medication that says it could be sedative has a massive effect on me.  Cocodamol I can take as a sleeping tablet!  St John's Wort knocked me flat.  So here we are again with progesterone.

My GP didn't give me any warning at all it would have a sedative affect.  So the down side of being able to swim was being tucked up in bed at 9pm on my holiday fast asleep with a very annoyed family.

And the expected heavy period.  Nope!  Told you it couldn't get any worse than my standard one!  In fact for 2 months it was a little shorter and a little lighter.

So a big fat 'know the side affects of your medication' fail there for me.

If you are reading this because you searched 'Progesterone makes me tired' then either you are pregnant and congratulations, the cure comes in 9 months or if you are taking a tablet like norethisterone (utovlan) then go and see your GP again to talk about alternatives or be prepared to sleep.......lots!


Related Posts with Thumbnails

  © Blogger template Simple n' Sweet by 2009

Back to TOP